MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date: detail of product: item # 0101012367, item name cocr head, l, 36/+4, taper 12/14.Lot # unknown.Item # 00000004248, item name allofit alloclassic shl 58/ll, lot # unknown.Item # 0100013712, item name durasul, alpha insert, ll/36 lot # unknown, the manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Lot number unknown.
 
Event or Problem Description
Clinical study reported that patient experiencing pain which was communicated during post operative check ups.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
Review of product documentation all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.No trend considering the following event is identified: pain.Event summary: it was reported that the patient was implanted with a total hip prosthesis on the left hip on (b)(6), 2008.Pain was noted 10 years post-surgery ((b)(6) 2018).Area of pain around the groin, trochanter and buttock.Review of received data - clinical study documents have been received: 3 month follow up: decreased hip pain, no pain medication.1 year follow up: no hip pain, no pain medication.2 years follow up ((b)(6) 2010): mild pain in lateral thigh occurring occasionally.Pain medications.3 years follow up ((b)(6) 2011): mild pain in anterior and lateral thigh occurring occasionally.Pain medications.10 years follow up ((b)(6) 2018): moderate pain in groin, trochanter and buttock.Pain medications.- implantation report dated (b)(6), 2008: diagnosis: coxarthritis left.Several months of pain when loading the joint.Surgery: cementless total hip prosthesis procedure: no complications noted.Post-operative correct implant positioning was noted.Patient is bilateral: hip prosthesis on right hip side was implanted in 2001.- doctor's letter dated (b)(6) 2019 from the spine surgical clinic.This document is found to be not relevant for the complaint, as it addresses the lumbar fracture.Devices analysis no product was returned to zimmer biomet for in-depth analysis as they remain implanted.Conclusion summary it was reported that the patient was implanted with a total hip prosthesis on the left hip on (b)(6), 2008.Mild pain was noted in the two and three years follow up in the anterior and lateral thigh.Moderate pain was noted in the groin, trochanter and buttock in the ten years follow-up.Patient takes pain medication.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.No x-rays have been received, therefore the correct implant positioning could not be assessed.Pain can have numerous root causes and cannot be related to a single failure mode.Based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2019-00431, 0009613350-2019-00432, 0009613350-2019-00433, 0009613350-2019-00434.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8758047
Report Number0009613350-2019-00431
Device Sequence Number1488816
Product Code KWA
UDI-Device Identifier00889024483118
UDI-Public00889024483118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.00551.205
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight74